Home / Business / NAFDAC recalls Benylin cough syrup

NAFDAC recalls Benylin cough syrup

The National Agency for Food and Drugs Administration and Control has recalled Benylin Paediatrics Syrup manufactured by Johnson & Johnson, following recent toxicity findings in the laboratory on the product

 NAFDAC recalls Benylin cough syrup
NAFDAC said laboratory analysis conducted on the product showed that it contains an unacceptable high level of Diethylene glycol and was found to cause acute oral toxicity in laboratory animals.

The agency disclosed this on its website.

A product recall is an important method of managing risks in response to product safety events and emergencies.

According to an online health portal, Science Direct, a product recall is a request to return to the maker, a batch, or an entire production run of a product, usually over safety concerns, design defects, or labelling errors.

“Benylin Paediatric syrup is indicated for the relief of cough and its congestive symptoms and for the treatment of hay fever and other allergic conditions in children aged two to 12 years.

“Diethylene glycol is toxic to humans when consumed and can prove fatal. Toxic effects can include abdominal pain, vomiting, diarrhea, inability to pass urine, headache, altered mental state, and acute kidney injury which may lead to death,” it noted.

The details of the product showed that the product is manufactured by Johnson & Johnson in Cape Town, South Africa.

With batch number 329304, the product was manufactured in May 2021, and it is to expire this month, April 2024.

NAFDAC, however, implored importers, distributors, retailers, and consumers to exercise caution and vigilance within the supply chain to avoid the importation, distribution, sale, and use of substandard (contaminated) regulated products.

It said all medical products must be obtained from authorised/licensed suppliers. The products’ authenticity and physical condition should be carefully checked.

“Anyone in possession of the above-mentioned product is advised to immediately discontinue the sale or use and submit stock to the nearest NAFDAC office. If you witness any adverse reaction/event after the use of this product in any children, you are advised to direct such patients to immediate medical attention from a qualified healthcare professional.

About talkagblog

x

Check Also

Osun State Governor welcomes his Lagos based citizens for Salah

  As the Sallah holidays approached, Osun State Governor, Mr. Adeleke, went ...